MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS MIA STEM LATERAL 1 NON-CEM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS MIA STEM LATERAL 1 NON-CEM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 75001951
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Discomfort (2330); Aseptic loosening (4883)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a thr surgery had been performed on (b)(6) 2012, the patient experienced a feeling of wrongness and loosening of one (1) slr-plus revision stem lateral 1 non-cem.This adverse event was solved by a revision surgery on (b)(6) 2025, in which the stem, head and liner were removed and s+n product were implanted.Current health status of patient remains unknown.
 
Additional Manufacturer Narrative
H3, h6: the complaint device used in treatment was returned for investigation.A visual evaluation of the returned part was conducted, and it was concluded that no parts are missing or have been broken-off.The device is showing slight signs of usage around the cone.This potentially comes from device explantation.Otherwise it has no irregularities.Furthermore, only slight signs of osteointegration are visible in the zoomed view.The two returned concomitant devices were also visually analyzed.The ball head device is scuffed on the edge of the outer rim.The liner is significantly worn and slightly discolored.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and no additional similar complaints for the same product number over the past 12 months with a similar failure mode.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The instructions for use (81116546 rev 0) states osseointegration problem as a ¿potential medical device problems¿ and discomfort as a ¿potential adverse device effect¿ in combination with the implantation of a hip prosthesis.The performed investigation does not lead to an accurately determined cause.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.The need for further actions is not indicated.Nevertheless, smith+nephew will continue to monitor this device for similar issues.The returned device will be retained.
 
Event or Problem Description
It was reported that, after a thr surgery had been performed on (b)(6) 2012, the patient experienced a feeling of wrongness and loosening of one (1) sl-plus mia stem lateral 1 non-cem.This adverse event was solved by a revision surgery on (b)(6) 2025, in which the stem, head and liner were removed and s+n product were implanted.Current health status of patient remains unknown.

Brand Name
SL-PLUS MIA STEM LATERAL 1 NON-CEM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22024997
Report Number9613369-2025-00090
Device Sequence Number15216705
Product Code KWY
UDI-Device Identifier07611996079630
UDI-Public07611996079630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082371
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2019
Device Catalogue Number75001951
Device Lot NumberA1143881
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by ManufacturerNot provided
07/31/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/25/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71333373 / LOT: UNKNOWN.; PN: 71336448 / LOT: UNKNOWN.; PN: 71342800 / LOT: UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown